Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 33, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 11, 2011, 4:42 PM CDT for Burnet County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2011, 4:42 PM CDT (21:42 UTC)
- Expired
- May 11, 2011, 5:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Burnet County, TX
The radar
The Ft Hood radar (KGRK), 70 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 3:46 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1949 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
083
WUUS54 KEWX 112142
SVREWX
TXC053-112230-
/O.NEW.KEWX.SV.W.0033.110511T2142Z-110511T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
442 PM CDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BURNET COUNTY...
* UNTIL 530 PM CDT.
* AT 435 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM
WAS LOCATED NEAR LAKE VICTOR...OR 10 MILES NORTH OF BURNET...AND
MOVING NORTHEAST AT 40 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE WATSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 3100 9788 3079 9811 3098 9832 3105 9823
3105 9791
TIME...MOT...LOC 2142Z 226DEG 33KT 3095 9814
$$2 follow-up statements
005
WWUS54 KEWX 112152
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
452 PM CDT WED MAY 11 2011
TXC053-112230-
/O.CON.KEWX.SV.W.0033.000000T0000Z-110511T2230Z/
BURNET TX-
452 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN BURNET COUNTY...
AT 444 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED NEAR WATSON...OR 10 MILES SOUTHEAST OF LAMPASAS...MOVING
NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 3100 9788 3079 9811 3098 9832 3105 9823
3105 9791
TIME...MOT...LOC 2152Z 226DEG 33KT 3101 9801
$$871
WWUS54 KEWX 112202
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
502 PM CDT WED MAY 11 2011
TXC053-112230-
/O.CON.KEWX.SV.W.0033.000000T0000Z-110511T2230Z/
BURNET TX-
502 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN BURNET COUNTY...
AT 456 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED OVER EXTREME NORTHEASTERN BURNET COUNTY...OR 8 MILES
SOUTHWEST OF COPPERAS COVE...MOVING NORTHEAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 3100 9788 3092 9797 3102 9817 3105 9818
3105 9791
TIME...MOT...LOC 2202Z 229DEG 27KT 3106 9794
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:04 PM CDT, 38 minutes earlier.
Area forecast discussion, May 11, 4:04 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 404 PM CDT WED MAY 11 2011 .DISCUSSION... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES...BLANCO...HAYS...TRAVIS AND WILLIAMSON COUNTIES. SHOWERS AND STORMS...SOME OF THEM SEVERE IN NATURE...WILL CONTINUE TO AFFECT PORTIONS OF THE HILL COUNTRY...ESPECIALLY THOSE WITHIN THE WATCH AREA THROUGH LATE THIS EVENING. THIS SENSIBLE WEATHER CONDITIONS WILL CONTINUE TO ABOUT MIDNIGHT AS IT MOVES EASTWARD TOWARDS THE NORTHEAST HILL COUNTRY AND AREAS ALONG THE I-35 CORRIDOR INCLUDING THE AUSTIN METRO AREA. EXPECT MODERATE TO LOCALIZED HEAVY SHOWERS AND STRONG TO SEVERE STORMS TONIGHT WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. SIMILAR WEATHER CONDITIONS ARE EXPECTED ONCE AGAIN THURSDAY AFTERNOON ACROSS SOUTH CENTRAL TEXAS. HOWEVER...SHOWERS AND STORMS SHOULD DEVELOP MORE FREQUENT ALONG THE I-35 CORRIDOR AND EAST. EXPECT WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY MAINLY OVER THE COASTAL BEND AREA. RAINFALL AMOUNTS COULD RANGE FROM ONE QUARTER TO HALF INCH WITH HIGHER AMOUNTS OVER ISOLATED SPOTS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 84 69 87 59 / 30 40 20 - - AUSTIN BERGSTROM INTL AIRPORT 74 84 67 87 54 / 30 40 20 - - NEW BRAUNFELS MUNI AIRPORT 73 85 68 89 58 / 30 40 20 - - BURNET MUNI AIRPORT 69 83 63 82 55 / 30 30 20 - - DEL RIO INTL AIRPORT 74 90 70 93 64 / 20 20 10 - - GEORGETOWN MUNI AIRPORT 72 84 66 84 55 / 30 40 20 - - HONDO MUNI AIRPORT 75 86 69 92 59 / 30 30 20 - - SAN MARCOS MUNI AIRPORT 72 84 67 86 57 / 30 40 20 - - LA GRANGE - FAYETTE REGIONAL 74 85 71 85 56 / 30 50 40 10 - SAN ANTONIO INTL AIRPORT 75 85 70 87 62 / 30 40 20 - - STINSON MUNI AIRPORT 77 86 72 91 62 / 30 40 20 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...19 SYNOPTIC/GRIDS...17 PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, May 11, 4:40 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 440 PM CDT WED MAY 11 2011 TXZ171>173-183>194-202>209-217>225-228-122145- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 440 PM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT FOR GILLESPIE...LLANO...BURNET...BLANCO...HAYS...TRAVIS... AND WILLIAMSON COUNTIES UNTIL 10 PM CDT TONIGHT. THE STORMS WILL CONTINUE TO AFFECT THE NORTHEASTERN HILL COUNTRY INCLUDING THE AUSTIN METRO AREA THROUGH LATE THIS EVENING. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. THE HIGHEST CHANCES OF STORMS WILL THE NORTHERN HILL COUNTRY AND EAST OF THE I-35 CORRIDOR...ESPECIALLY THE FAR SOUTHEASTERN COUNTIES AND THE COASTAL BEND AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND THURSDAY.
In the hours before
Special weather statement, May 11, 1:56 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 156 PM CDT WED MAY 11 2011 TXZ171-188-111945- GILLESPIE-LLANO- 156 PM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILLESPIE AND WESTERN LLANO COUNTIES UNTIL 245 PM CDT... AT 154 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTH OF DOSS...OR 16 MILES SOUTH OF MASON...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL STAY ALONG AND NORTHWEST OF HIGHWAY 783 AND THE CITY OF DOSS. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CHERRY SPRING... PRAIRIE MOUNTAIN... CASTELL... VALLEY SPRING... FIELD CREEK... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Special weather statement, May 11, 2:48 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 248 PM CDT WED MAY 11 2011 TXZ202-217-218-112045- KINNEY-MAVERICK-ZAVALA- 248 PM CDT WED MAY 11 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MAVERICK...EXTREME WESTERN ZAVALA AND SOUTHERN KINNEY COUNTIES UNTIL 345 PM CDT... AT 242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTH OF QUEMADO...MOVING EAST AT 40 MPH. THIS STORM WAS SEVERE WHILE OVER IN MEXICO BUT IS NOW WEAKENING. THE STORM HAS THE CAPABILITY OF WIND GUSTS UP TO 50 MPH. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... QUEMADO... SPOFFORD... DARLING... ANACACHO...
Local storm report, May 11, 3:06 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
306 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 5 NNW ENCHANTED ROCK ST 30.58N 98.88W
05/11/2011 M1.00 INCH LLANO TX CO-OP OBSERVER
PEA TO 1 HAIL AND HEAVY RAIN
&&
EVENT NUMBER EWX1100114
JPBLocal storm report, May 11, 3:13 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
313 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL QUEMADO 28.95N 100.63W
05/11/2011 E1.75 INCH MAVERICK TX POST OFFICE
&&
EVENT NUMBER EWX1100115
JPBLocal storm report, May 11, 3:18 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
318 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 8 SE CASTELL 30.62N 98.40W
05/11/2011 E0.88 INCH BURNET TX PUBLIC
DIME TO NICKEL
&&
EVENT NUMBER EWX1100116
JPBLocal storm report, May 11, 3:39 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
339 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL LLANO 30.75N 98.67W
05/11/2011 E1.00 INCH LLANO TX LAW ENFORCEMENT
&&
EVENT NUMBER EWX1100117
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 2:03 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 27 min |
| May 11, 2:41 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 49 min |
| May 11, 2:57 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick, Zavala | 48 min |
| May 11, 3:28 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 47 min |
| May 11, 3:57 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Gillespie, Llano | 48 min |
| May 11, 4:32 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano | 43 min |
| May 11, 5:12 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Travis, Williamson | 48 min |
| May 11, 5:29 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Travis, Williamson | 46 min |
| May 11, 6:28 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.